MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431020
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil (subject device) was used in the medical procedure.However, while advancing the subject device through the microcatheter resistance was encountered, the subject coil was stretched and got prematurely detached within the microcatheter.The subject device was retrieved and replaced, and the procedure was reported to be completed successfully.No clinical consequences were reported to the patient.
 
Additional Manufacturer Narrative
B1 - product problem - corrected - no product problem.D4 ¿ expiration date ¿ added.D4 ¿ gtin ¿ updated.D9 - product available to stryker - updated.D9 - returned to manufacturer on ¿ updated.H1 - type of reportable event - corrected - no malfunction.H3 - device evaluated by mfg ¿ updated.H4 ¿ manufacturing date - added.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was seen to be kinked, and the main coil was seen to be severely stretched and kinked.A functional inspection was not required as the defects were observed visually.The reported event of 'coil in catheter friction' could not be replicated; however, the analysis results are consistent with the reported event.Reported event of 'main coil stretched' was confirmed during analysis and 'main coil prematurely detached/separated during use' was not confirmed as coil was found intact with delivery wire.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the procedure, the subject coil was used.The coil was retrieved after it was found to be unlabeled.Additional information provided by the customer indicates that this corresponds to a premature separation of the subject coil within the microcatheter.Resistance was also felt while advancing the coil through the microcatheter shaft.A microcatheter was used to retrieve the coil, and the procedure was completed without incident.The device was returned for analysis.The coil delivery wire was found to be kinked/bent, and the main coil was observed to be severely stretched and kinked.The coil was found to be intact with the delivery wire, and the reported incident could not be confirmed.An assignable cause of ¿not confirmed¿ will be assigned to the reported event of 'main coil prematurely detached/separated during use¿ issue included a returned product review which showed no evidence of either the alleged issue or any defect which could have contributed to the event.Based on the all-available information and analysis of the device it is probable that the subject coil pushed/pulled against resistance may cause the reported defect therefore an assignable cause of 'procedural factors' will be assigned to reported event of 'coil in catheter friction', 'main coil stretched' and analysed events of 'main coil stretched' ,'main coil kinked/bent' as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of 'handling damage' will be assigned to the analyzed event of 'coil delivery wire kinked/bent' since this issue is most likely due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24796202
Report Number3008881809-2026-00195
Device Sequence Number16121885
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public(01)04546540698001(17)270615(10)23716488R
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035431020
Device Lot Number23716488R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO MICROCATHETER (NON-STRYKER).
Patient Age75 YR
Patient SexFemale